Alert archive / Indiana / Tornado Warnings in 2022
Tornado Warning 17, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Jun 8, 2022, 6:43 PM EDT for Randolph County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 8, 2022, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:29 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WFUS53 KIND 082243
TORIND
INC135-082315-
/O.NEW.KIND.TO.W.0017.220608T2243Z-220608T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
643 PM EDT Wed Jun 8 2022
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Northwestern Randolph County in east central Indiana...
* Until 715 PM EDT.
* At 643 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Albany, or near Dunkirk, moving southeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ridgeville around 700 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Winchester and Saratoga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4018 8493 4025 8522 4031 8522 4031 8488
TIME...MOT...LOC 2243Z 294DEG 37KT 4029 8525
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TWF1 follow-up statement
800
WWUS53 KIND 082310
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
710 PM EDT Wed Jun 8 2022
INC135-082320-
/O.EXP.KIND.TO.W.0017.000000T0000Z-220608T2315Z/
Randolph IN-
710 PM EDT Wed Jun 8 2022
...THE TORNADO WARNING FOR NORTHWESTERN RANDOLPH COUNTY WILL EXPIRE
AT 715 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 1000 PM EDT for east central
Indiana.
LAT...LON 4018 8493 4025 8522 4031 8522 4031 8488
TIME...MOT...LOC 2310Z 270DEG 37KT 4019 8493
$$
BRBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Jun 8, 6:28 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 8, 6:28 PM EDT, 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Indianapolis IN 628 PM EDT Wed Jun 8 2022 ...Updated Aviation Discussion... .Forecast Update... Issued at 628 PM EDT Wed Jun 8 2022 The threat for severe storms is diminishing early this evening as the surface low and cold front move east. Remnant convection across southeast and east-central Indiana could pose a low-end severe threat for another hour or two before departing. Strong wind gusts as the surface low departs immediately behind the cold front will be fairly brief, and winds should subside through mid-late evening. && .Short Term...(This evening through Thursday night) Issued at 301 PM EDT Wed Jun 8 2022 Main concerns for this evening: -Potential for severe weather through 02Z -Brief heavy downpours with convective elements -Frontal passage will bring west/northwest flow overnight Current Synoptic Setup: Satellite imagery showing several interesting features across Central Indiana, starting with the mid- lvl clouds sliding east and showing some anti-cyclonic turning with some vertical growth in this area. Further south the cumulus field has grown in its footprint, but equally beginning to show some vertical growth as well with convergence of the cumulus layers. This cumulus layer is also found in the area where surface dewpoints have continued to rise with the moist surface conditions, as TD's near 70 degrees. Some backing in the surface winds are also noted between I- 70 and I-64 in Indiana. Further south across Northern KY the atmosphere has been further destabilized, with surface flow more backed to the south. ACARS data the last few hours across KIND have continued to show a dry layer aloft; however, it has been steadily moistening through the profile. That being said it is possible that with some convective elements developing in this dry layer over Central IN that some stronger updrafts could present larger hail stones. The jet exit region continues to be further upstream across IA, but has been slowly pivoting southeast as the 850mb trough progress's east. The deep layer shear has been rather robust overhead as well, with values hovering in the 50-60kts range. This coupled with some low-level helicity and boundaries proximity has introduced the potential that upscale growth to convective elements could begin to demonstrate rotating updrafts, thus we have tornado watch issued until 2Z this evening. Latest surface obs also support this with an axis of higher helicity centered along and south of IND to BMG. Based on forward propagation, it would indicate the timing of convection pushing east for Central IN would likely occur well before this current ending. Later Tonight through Thursday: 850mb trough axis continues to push east overnight ushering in the frontal boundary. This will bring much drier air into the lower levels and an end to precip as anti- cyclonic flow brings diffluent flow through the lower-levels. Temps should steadily fall into the mid 50s overnight, and with subsidence eroding some of the low-level moisture expect a gradual clearing to cloud cover overnight but not completely clear skies. Thur should provide considerable sunshine with diffluent flow from ridging overhead. Temps will rebound into the upper 70s with some fair-wx cumulus progged or more diurnally driven. && .Long Term...(Friday through Wednesday) Issued at 301 PM EDT Wed Jun 8 2022 Friday-Friday night will feature rain chances returning yet again as a seasonably strong H500 wave crosses the region during the day. A relatively weak open-wave low will be the surface reflection...with corresponding fronts aligned west-to-east across the Mid-West. Forcing aloft should lead generally light to moderate rainfall... with isolated thunder possible with the wave's timing matching diurnal heating well. Potential for stronger thunderstorms appears limited with near-zero instability despite adequate shear throughout the profile. Weak surface gradients will promote southwesterly winds less than 10 mph, which is expected to provide only modest dewpoints in the 50s...and slightly below normal temperatures ranging from highs generally in the mid-70s to lows in the mid-50s. Saturday-Sunday should be mainly dry as a couple more weak, quickly- passing waves flow over the southern Great Lakes amid somewhat strong upper-level northwest flow. Isolated showers will be possible at times, generally across north-central and northeastern zones which will be closer to the passing vort maxs. Slightly lower heights and partly sunny skies will combine to bring near normal temperatures. Monday-Wednesday will favor a slowly-advancing warm frontal zone that will lead to the subtropical warm sector building into the CWA underneath an amplifying mid-level ridge. Rain will be most likely Monday through early Tuesday...and although forcing aloft may be marginal, precipitable water values quickly rebounding into the 1.50- 2.00 inch range should produce numerous showers along the boundary. At a glance any thunderstorm potential should be guided by another ample-shear, low-instability set-up, although these details will be refined with future runs. Appears the late Tuesday-Wednesday timeframe will have deep southwesterly flow...around a strong trough lifting from the central US into a larger south-central Canada cyclone...that will promote noticeably warmer conditions. Some uncertainty surrounds the curvature of the broad central US upper ridge into next week...as the troughs combining near the Great Lakes may suppress heights over the Mid-West. Temperatures will likely be above normal, although intensity of heat will depend on how much any northern troughiness slides east or sags southward toward the region. Appears greater likelihood for well above normal readings across southern counties...with low chances for precipitation as the pattern would not support adequate forcing along any approaching weak boundaries. The normal max/min for the Indianapolis Area through the long term period is 81/62. && .Aviation...(00Z TAF Issuance) Issued at 628 PM EDT Wed Jun 8 2022 IMPACTS: * A period of MVFR stratus later this evening through early morning. * Gusty west-northwest winds until mid-evening. DISCUSSION: Wind gusts will gradually subside this evening behind the cold front and as the surface low departs. Showers and thunderstorms are departing the area now. VFR conditions and lighter northwesterly winds will prevail tomorrow once stratus diminishes. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...BRB Short Term...Beach Long Term...AM Aviation...BRB
Hazardous weather outlook, Jun 8, 4:04 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 404 PM EDT Wed Jun 8 2022 INZ021-028>031-035>049-051>057-060>065-067>072-092015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 404 PM EDT Wed Jun 8 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. There is a SLIGHT RISK for severe thunderstorms across central Indiana today. The main threats from storms will be damaging winds...large hail and brief heavy rain. An isolated tornado cannot be ruled out. Lightning is a threat with any thunderstorm. The best chances for severe weather will continue through mid-evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More thunderstorms are possible on Friday afternoon and evening...as well as Sunday afternoon and Monday through Tuesday. It is too soon to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today. Severe weather reports would be appreciated. && More detailed information can be accessed at: http://www.weather.gov/ind/sitrep This product in graphical format...along with other weather... hydrological and climate information...at: http://www.weather.gov/ind
In the hours before
Local storm report, Jun 8, 4:35 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 W ARLINGTON 39.64N 85.59W
06/08/2022 RUSH IN FIRE DEPT/RESCUE
DAMAGE AT POSEY TWP VOLUNTEER FIRE DEPT
REPORTED BY FIRST RESPONDERS. TORNADO
POSSIBLE.
&&
JMLocal storm report, Jun 8, 4:38 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 W ARLINGTON 39.64N 85.62W
06/08/2022 RUSH IN PUBLIC
WIND DAMAGE TO TREES AT 9100 BLOCK. TORNADO
POSSIBLE.
&&
JMSpecial weather statement, Jun 8, 4:39 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
439 PM EDT Wed Jun 8 2022
INZ057-082100-
Rush IN-
439 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of east central Rush
County through 500 PM EDT...
At 438 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glenwood, or 9 miles west of Connersville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Rush
County, including the following locations... Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for central
Indiana.
&&
LAT...LON 3958 8538 3968 8535 3972 8530 3958 8530
TIME...MOT...LOC 2038Z 267DEG 21KT 3963 8532
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, Jun 8, 5:01 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
501 PM EDT Wed Jun 8 2022
INZ021-030-031-082130-
Howard IN-Clinton IN-Carroll IN-
501 PM EDT Wed Jun 8 2022
...Strong thunderstorms will impact portions of eastern Carroll,
northern Clinton and western Howard Counties through 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Logansport to 11 miles south of Delphi.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kokomo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4056 8637 4056 8611 4035 8629 4035 8670
4043 8669 4069 8646 4069 8637
TIME...MOT...LOC 2101Z 264DEG 45KT 4075 8633 4042 8663
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRBLocal storm report, Jun 8, 5:02 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 W ARLINGTON 39.64N 85.61W
06/08/2022 RUSH IN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS DAMAGE TO A
RESIDENCE. TORNADO POSSIBLE.
&&
JMLocal storm report, Jun 8, 5:03 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 W ARLINGTON 39.64N 85.61W
06/08/2022 RUSH IN LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
W ARLINGTON. LAW ENFORCEMENT REPORTS DAMAGE
TO A RESIDENCE. TORNADO POSSIBLE.
&&
JMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:59 AM EDT | Special Weather Statement | IND | Sullivan | 31 min |
| Jun 8, 11:30 AM EDT | Special Weather Statement | IND | Clay | 30 min |
| Jun 8, 11:50 AM EDT | Special Weather Statement | IND | Owen | 25 min |
| Jun 8, 1:59 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 31 min |
| Jun 8, 2:06 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 24 min |
| Jun 8, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 35 min |
| Jun 8, 2:29 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 31 min |
| Jun 8, 3:03 PM EDT | Special Weather Statement | IND | Johnson | 27 min |
| Jun 8, 3:30 PM EDT | Special Weather Statement | IND | Monroe | 30 min |
| Jun 8, 4:02 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 28 min |
| Jun 8, 4:13 PM EDT | Tornado Warning | IND | Rush | 32 min |
| Jun 8, 4:30 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 30 min |
| Jun 8, 4:39 PM EDT | Special Weather Statement | IND | Rush | 21 min |
| Jun 8, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 36 min |
| Jun 8, 5:01 PM EDT | Special Weather Statement | IND | Carroll | 29 min |
| Jun 8, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 30 min |
| Jun 8, 6:35 PM EDT | Tornado Warning | IND | Delaware | 10 min |
| Jun 8, 7:04 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 11 min |
Nearby
Tornado Warnings in Indiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.